Ok here's the story, got down to 13mg of preds and felt rotten. I was also on 2gm of Mycophenalate. Felt like crap so spoke with doc who advised to up the steroids again to 20mg. Did that and started to feel a bit better. Still had stomach pains and headaches and decided that if I had upped my steroids there was no point taking steroid sparing Mycophenolate, so stopped taking it. I did write to my Rheumy who was on holiday but he did come back a few days later saying to stop. I stopped before I heard back from him as I was going on holiday to Madeira. Had 11 days away, the first ; I was not too good and spent two mornings in bed.

Now got back to the UK after having our flight cancelled on Monday, so two extra days in funchal. I feel so much better now and even recovered well after being kept up to 3am sorting out hotels and flights due to the cancellation. I will miss my appointment with the Rheumy tomorrow as we could only fly back to Edinburgh and our car is in Bristol! Another night in a hotel and an early flight tomorrow. I have managed to re-book my appointment for the 4th of June 😀. Can't see him next week as I have to travel to Marseille for work. Don't think I would have managed all this without upping the preds, but now need to work out next steps.

Don't really want any more drugs but know I need to get the steroid dose down. Guess some serious questioning with Rheumy is in order.

5 Replies

  • I hate to say this - because I'm sure your work is important to you - but judging by my experiences on the forums, if this is your life-style you will need a higher dose of pred to be able to cope. That isn't all bad - but if you want to reduce your pred dose you will probably also need to curb your globe-trotting.

    There really is very little evidence that the so-called "steroid-sparing" drugs work reliably for everybody with "just" PMR/GCA. Especially people who cannot do their part in management by resting and pacing themselves. When it works it is often temporary or for patients who don't have just PMR but another unrecognised form of arthritis.

  • Thanks PMRpro, I knew I could rely on you to come back with a reasoned and helpful response. That's the discussion I need to have with the Rheumy now. I don't want to stay on higher doses or yo yo up and down so need to take a really slow approach I think. Mind you it is nice to feel better for a few days! I had booked a Bowen treatment but delayed flight me my I missed that as well, will re-book this as well.

    Really going to try changing diet to exclude carbs a bit more and cut out tea & coffee as well as alcohol. Lots more fish and fruit and veg.

  • Cellcept does have side effects..Do you generally feel more tired from being on it? the problem is these immunosuppressant drugs suppress all of the immune system which our body is meant to be protected by instead of suppressing "bad" bits only. We never win. You have my sympathy.

  • Ferntree, yes I was definitely more tired on cellcept.

  • Poor, you :( Hope that your discussion with Rheumy Dr would be fruitful.

    Take it easy.

You may also like...